Hand-foot syndrome

What is Hand-foot syndrome?

Chemotherapy-induced acral erythema (also known as palmar-plantar erythrodysesthesia, palmoplantar erythrodysesthesia, or hand-foot syndrome) is reddening, swelling, numbness and desquamation (skin sloughing or peeling) on palms of the hands and soles of the feet (and, occasionally, on the knees, elbows, and elsewhere) that can occur after chemotherapy in patients with cancer. Hand-foot syndrome is also rarely seen in sickle-cell disease. These skin changes usually are well demarcated. Acral erythema typically disappears within a few weeks after discontinuation of the offending drug.

Questions and answers on "Hand-foot syndrome"

which has less side effects capecitabine or 5fu. also which is more effective for colon cancer. do either of these make you loose your hair. I was...

doctor1 MD

Hi,
Thanks for writing in.
Cancer is a disorder which usually progresses stage wise. The earlier the stage, the better is the long term outlook....

Read Full Thread   Ask a Doctor Now

Recent questions on  Hand-foot syndrome

doctor1 MD

which has less side effects capecitabine or 5fu. also which is more effective for colon cancer . do either of these make you loose your hair. I was...

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Medical Topics